MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BALLOON CONTROL UNIT

OLYMPUS MEDICAL SYSTEMS CORP. BALLOON CONTROL UNIT
Model Number OBCU
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unspecified therapeutic procedure, when the foot pedal was pressed to inflate the balloon, the balloon over inflated to 10 kilo-amps.Subsequently, the patient experienced perforation.Additional information is unavailable at this time.The device was not returned to olympus for evaluation.The cause of the reported event cannot be determined.If additional information becomes available at a later time, this report will be supplemented.
 
Event or Problem Description
This is a supplemental report to provide additional information regarding the procedure and the patient.Procedure: therapeutic single balloon enteroscopy.No other devices were involved in the event.The procedure was not completed.The device failed at the beginning of the procedure.

Brand Name
BALLOON CONTROL UNIT
Common Device Name
BALLOON CONTROL UNIT
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10555535
Report Number2951238-2020-00491
Device Sequence Number2681854
Product Code FDA
UDI-Device Identifier04953170237461
UDI-Public04953170237461
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2020
Report Date (Section F) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOBCU
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/26/2020
Event Location Hospital
Date Report to Manufacturer10/23/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient Weight50